Article

3 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Service d'aide à la décision clinique
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    6 3 0 0


Annales de Dermatologie et de Vénéréologie
Volume 137, n° 11
pages 730-735 (novembre 2010)
Doi : 10.1016/j.annder.2010.08.015
Received : 15 September 2009 ;  accepted : 2 August 2010
Nécroses cutanées localisées aux points d’injection d’apomorphine
Cutaneous necrosis at apomorphine injection points
 

A. Dadban a, D. Bessis a, M.-S. Luong a, F. Portet b, B. Guillot a,
a Service de dermatologie, CHU de Montpellier, 80, rue A.-Fliche, 34295 Montpellier cedex, France 
b Service de neurologie, CHU de Montpellier, Montpellier, France 

Auteur correspondant.
Résumé
Introduction

L’apomorphine est un agoniste spécifique des récepteurs dopaminergiques. Son indication principale est le traitement de la maladie de Parkinson évoluée. Elle est administrée le plus souvent par voie sous-cutanée. Nous rapportons deux cas de nécrose aux points d’injection d’apomorphine.

Observations

Deux patients atteints de maladie de Parkinson et traités par apomorphine au moyen d’une pompe sous-cutanée développaient, dans le mois qui suivait le début du traitement, des lésions nécrotiques aux points d’injection. La recherche d’une thrombophilie était négative et un seul malade prenait de l’acide acétylsalicylique. Une biopsie cutanée était réalisée chez les deux malades. La première mettait en évidence un épiderme normal, un œdème du derme papillaire avec périvasculite lymphocytaire superficielle, un infiltrat inflammatoire à polynucléaires neutrophiles et une nécrose du derme profond et de l’hypoderme. La seconde biopsie montrait une nécrose épidermique, dermique, annexielle et hypodermique accompagnée d’une vasculite leucocytoclasique. L’interruption du traitement chez un malade était suivie de la disparition des lésions. Chez le second, en raison du caractère localisé des lésions et de l’amélioration de la qualité de vie apportée par l’apomorphine, cette dernière était poursuivie, entraînant l’apparition de nouvelles lésions localisées.

Commentaires

Nous rapportons les premiers cas, à notre connaissance, de nécroses cutanées aux points d’injection d’apomorphine. Les effets secondaires cutanés connus de l’apomorphine se manifestent le plus souvent sous forme de nodules sous-cutanés prurigineux, histologiquement compatibles avec une hypodermite souvent riche en éosinophiles, de nodules pigmentés, de dermites de contact et de réactions non spécifiques. Plusieurs mécanismes peuvent expliquer ces nécroses cutanées sur les sites d’injection : vasoconstriction par action dopaminergique, toxicité directe du médicament, accentuation de troubles de coagulation préexistants, induction d’anomalies immunologiques ou mauvaise technique avec injection intravasculaire. Compte tenu de la pharmacodynamie spécifique de l’apomorphine, un mécanisme vasomoteur est peu probable. Une thrombophilie a été recherchée sans résultat significatif. Le mécanisme de ces nécroses reste donc inconnu pour l’instant mais l’aspect histologique pourrait évoquer un mécanisme immunologique en raison de la présence d’une vasculite chez un des deux patients.

The full text of this article is available in PDF format.
Summary
Background

Apomorphine is a specific dopaminergic agonist used in the treatment of severe fluctuations of Parkinson’s disease, particularly in patients on L-dopa. The drug is usually given subcutaneously, either as several daily injections or via a continuous subcutaneous delivery system. We describe two cases of localized cutaneous necrosis at the points of subcutaneous apomorphine injection.

Observations

Two male patients presenting Parkinson’s disease were treated by subcutaneous injection of apomorphine. One month later, asymptomatic necrotic lesions measuring from 2 to 5 mm appeared at the injection sites. Complete blood count, standard and advanced coagulation studies and screening tests were normal. One patient had taken acetylsalicylic acid. A skin biopsy showed normal epidermis, oedema of the papillary dermis with perivascular lymphocytic infiltrates, reticular dermal infiltrate with neutrophils, and necrosis of the reticular dermis and hypodermis in one patient, and in the other, necrosis in the epidermis, dermis, hypodermis and skin appendages, with dermal leucocytoclastic vasculitis and cytosteatonecrosis. Due to the severity of necrosis, apomorphine was stopped, resulting in improvement of skin lesions in one patient. In the second, due to the localized nature of the lesions and the improvement in the patient’s quality of life since the introduction of apomorphine, the drug was continued, resulting in the appearance of new lesions, which continued to be limited to the injection sites.

Comments

To our knowledge, this is the first description of biopsy-proven apomorphine-induced localized skin necrosis. Reported cutaneous side effects of the drug include pruritic subcutaneous nodules corresponding to panniculitis with large numbers of eosinophils, allergic contact dermatitis, pigmented nodules resulting from oxidation of apomorphine, and nonspecific rashes. Cutaneous necrosis at injection sites could arise through various mechanisms: localized vasoconstriction (“dopamine necrosis”), direct toxicity of the injected drug, local manifestations of pre-existent coagulation disorders, immunological mechanisms or poor administration technique involving intravascular injection. The specific pharmacodynamic properties of apomorphine rule out vasomotor phenomena in the aetiology of such necrosis. Screening tests for thrombophilia were negative in the first patient. Although the underlying mechanism of this form of necrosis remains unknown, an immunological mechanism of the immune complex type could be considered aetiologically relevant on histological grounds due to the presence of vasculitis in one of the two patients.

The full text of this article is available in PDF format.

Mots clés : Nécroses cutanées, Apomorphine, Vasculite

Keywords : Cutaneous necrosis, Apomorphine, Vasculitis



 Ce travail a été présenté en communication affichée aux Journées dermatologiques de Paris en décembre 2003.



© 2010  Elsevier Masson SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline